Alert archive / Puerto Rico / Flash Flood Warnings in 2010

Flash Flood Warning 129, NWS JSJ

November 5, 2010

NWS JSJ issued this flash flood warning at Nov 5, 2010, 7:50 PM CDT. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 5, 2010, 7:50 PM CDT (00:50 UTC)
Expired
Nov 5, 2010, 11:45 PM CDT
In force
4 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 59 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 5, 8:30 PM CDTFLASH FLOODPonce, PRROAD 14 AND LAS AMERICAS AVENUE WERE REPORTED FLOODED.
Nov 5, 9:41 PM CDTFLASH FLOODPonce, PRU.S.G.S RIVER SENSOR INDICATED RIO CERRILLOS WENT OUT IF ITS BANKS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WGCA52 TJSJ 060050
FFWSJU
PRC113-060245-
/O.NEW.TJSJ.FF.W.0129.101106T0050Z-101106T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
850 PM AST FRI NOV 5 2010

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITY

  IN PUERTO RICO
     PONCE

* UNTIL 1045 PM AST

* AT 845 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
A LINE OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS 
THESE MUNICIPALITIES OF PUERTO RICO...MOVING TO THE NORTHWEST AT 
AROUND 20 MPH. THIS LINE OF SHOWERS AND THUNDERSTORMS WILL BE 
CAPABLE OF PRODUCING BETWEEN TWO AND THREE INCHES OF RAIN IN THE 
NEXT FEW HOURS. THIS WILL BE ENOUGH TO CAUSE FLASH FLOODING ACROSS 
THOSE MUNICIPALITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1813 6669 1816 6657 1798 6654 1797 6667

$$

FIGUEROA/RODRIGUEZ/NEGRON

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
2 follow-up statements
502 
WGCA52 TJSJ 060226
FFWSJU
PRC113-060445-
/O.EXT.TJSJ.FF.W.0129.000000T0000Z-101106T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1026 PM AST FRI NOV 5 2010

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITY

  IN PUERTO RICO
     PONCE

* UNTIL 1245 AM AST

* AT 1020 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES  
  TO INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY   
  RAIN ACROSS PONCE PUERTO RICO...MOVING TO THE NORTHWEST AT AROUND  
  20 MPH. THIS AREA OF SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF  
  PRODUCING BETWEEN ONE AND TWO INCHES OF RAIN IN THE NEXT FEW       
  HOURS. THIS WILL BE ENOUGH TO CAUSE FLASH FLOODING ACROSS THIS     
  MUNICIPALITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 1813 6669 1816 6657 1798 6654 1797 6667

$$

FIGUEROA

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
605 
WGCA72 TJSJ 060445
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1245 AM AST SAT NOV 6 2010

PRC113-060452-
/O.EXP.TJSJ.FF.W.0129.000000T0000Z-101106T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PONCE PR-
1245 AM AST SAT NOV 6 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 AM AST FOR PONCE
MUNICIPALITY...

DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA 
HAS WEAKENED. ALTHOUGH HEAVY RAIN ACROSS THIS AREA HAS ENDED...LIGHT 
TO MODERATE RAINFALL WILL LINGER ACROSS PONCE FOR THE NEXT TWO 
HOURS. THEREFORE AND URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES 
IN EFFECT FOR THIS MUNICIPALITY UNTIL 230 AM AST.

LAT...LON 1813 6669 1816 6657 1798 6654 1797 6667

$$

CASTRO

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 2:43 PM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Nov 5, 2:43 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
343 PM AST FRI NOV 5 2010

.SYNOPSIS...DEEP TROPICAL MOISTURE FEEDING INTO HURRICANE TOMAS
WILL CONTINUE TO BRING OCCASIONAL SHOWERS AND THUNDERSTORMS ACROSS
PARTS OF THE LOCAL ISLANDS AND COASTAL WATERS FOR THE NEXT SEVERAL
DAYS.

&&

.DISCUSSION...HURRICANE TOMAS CONTINUES TO INTENSIFY...PULLING DEEP
TROPICAL MOISTURE ACROSS THE LOCAL FORECAST AREA. DUE TO THE
TIGHT PRESSURE GRADIENT ACROSS THE LOCAL ISLANDS...BREEZY AND
OCCASIONALLY GUSTY WINDS HAVE DEVELOPED ACROSS MUCH OF THE AREA TODAY.
EXPECT THE PRESSURE GRADIENT TO RELAX A BIT OVERNIGHT AND THE
WINDS TO BECOME MORE SOUTHERLY ON SATURDAY AS HURRICANE TOMAS
MOVES INTO THE SOUTHWESTERN ATLANTIC. SIGNIFICANT CHANGES IN
LATEST RUN OF GFS...BUT MAJORITY OF LATEST GUIDANCE TRACKS TAKE
TOMAS WELL NORTH OF THE LOCAL ISLANDS OVER THE NEXT SEVERAL DAYS.
THIS WOULD RESULT IN A CONTINUED RELATIVE UNSETTLED WEATHER
PATTERN ACROSS THE LOCAL ISLANDS THROUGH THE MIDDLE OF NEXT
WEEK...AND AS A RESULT OPTED TO KEEP INHERITED FORECAST LARGELY IN
TACK.

&&

.MARINE...INCREASING SEAS EXPECTED ACROSS THE LOCAL ATLANTIC
WATERS AND CARIBBEAN PASSAGES NEXT WEEK AS SWELLS FROM HURRICANE
TOMAS WILL CREATE ROUGH AND HAZARDOUS MARINE CONDITIONS ACROSS THE
LOCAL WATERS BEGINNING SUNDAY NIGHT OR MONDAY.

&&

.AVIATION...A MODERATE TO STRONG SOUTHEAST LOW LEVEL WIND FLOW
CONTINUED TO TRANSPORT OCNL PATCHES OF LOW TO MID LEVEL CLOUDS WITH
EMBEDDED SHRA AND ISOLD TSRA ACROSS MUCH OF THE FLYING AREA DURG THE
AFTN. SOME OF THE QUICK PASSING SHOWERS WILL PRODUCE TEMPO MVFR IN
LOW CIG/VSBY AT LEAST TIL 06/00Z. THEREAFTER PREVAILING VFR CONDS
CAN BE  EXPECTED TIL AT LEAST 06/02Z...WITH ANOTHER ROUND OF INTMT
MVFR  OVERNIGHT THROUGH 06/12Z IN PASSING SHRA ACROSS THE FLYING
AREA. MTN TOP OBSCR PSBL ALONG PARTS OF THE CORDILLERA CENTRAL OF
PR EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  77  88  74  84 /  30  60  60  80
STT  78  86  76  84 /  50  50  70  80

&&

.SJU WATCHES/WARNINGS/ADVISORIES...

PR...SMALL CRAFT ADVISORY AMZ710-715-722-725-732-735-741.
VI...SMALL CRAFT ADVISORY AMZ710-715-722-725-732-735.

&&

09/04
Hazardous weather outlook, Nov 5, 5:05 AM CDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
605 AM AST FRI NOV 5 2010

AMZ710>745-PRZ001>013-061015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
605 AM AST FRI NOV 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
FAST MOVING SHOWERS ARE POSSIBLE ACROSS PUERTO RICO THROUGH THE
MORNING HOURS. DURING THE AFTERNOON...AN INCREASE IN SHOWER
ACTIVITY IS EXPECTED MAINLY ACROSS THE WESTERN INTERIOR AND
NORTHWEST SECTION OF PUERTO RICO. LOCALIZED HEAVY RAINS MAY
PRODUCE URBAN AND SMALL STREAM FLOODING OVER THESE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
DEEP TROPICAL MOISTURE FLOWING INTO TROPICAL CYCLONE TOMAS
NORTHWEST THEN NORTH OF THE AREA FRIDAY THROUGH TUESDAY MAY HAVE
WIDESPREAD AND VERY HEAVY RAINFALL WHICH COULD GENERATE FLOODING
ACROSS PUERTO RICO.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT
EXPECTED TODAY.

AMZ715-725-VIZ001-002-061015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
605 AM AST FRI NOV 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
RAINFALL IS EXPECTED TO BE ABOVE NORMAL SATURDAY THROUGH AT LEAST TUESDAY.
LOCALIZED GUT FLOODING AND MUDSLIDES WILL BE POSSIBLE DURING THIS
TIME.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT
ANTICIPATED TODAY.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 7:27 PM CDTAreal Flood AdvisoryJSJ13 hr
Nov 5, 8:37 PM CDTAreal Flood AdvisoryJSJ12 hr
Nov 5, 8:47 PM CDTAreal Flood AdvisoryJSJ11 hr
Nov 5, 10:16 PM CDTSmall Craft AdvisoryJSJ5 hr
Nov 5, 11:48 PM CDTFlash Flood WatchJSJ6 days
Nov 6, 12:00 AM CDTFlash Flood WarningJSJ6 hr
Nov 6, 3:15 AM CDTFlash Flood WarningJSJ6 hr
Nov 6, 5:56 AM CDTAreal Flood WarningJSJ10 hr
Nov 6, 5:59 AM CDTFlash Flood WarningJSJ2 hr
Nov 6, 6:15 AM CDTAreal Flood AdvisoryJSJ5 hr
Nov 6, 6:35 AM CDTFlash Flood WarningJSJ115 min
Nov 6, 7:40 AM CDTAreal Flood AdvisoryJSJ2 hr
Nov 6, 7:46 AM CDTAreal Flood AdvisoryJSJ72 min
Nov 6, 9:17 AM CDTFlash Flood WarningJSJ118 min
Nov 6, 11:18 AM CDTAreal Flood WarningJSJ9 hr
Nov 6, 11:42 AM CDTAreal Flood WarningJSJ6 hr
Nov 6, 1:26 PM CDTAreal Flood AdvisoryJSJ4 hr
Nov 6, 5:58 PM CDTAreal Flood AdvisoryJSJ8 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.